From Leesburg, Virginia, USA:
I am 24 years old and was diagnosed with type 1 diabetes two weeks ago. From what I have read, I understand that my pancreas is probably still producing insulin and I am in a honeymoon stage. If I were to miss a mealtime shot of insulin, four units of Humalog, what would happen? If I were to miss the bedtime shot, 12 units of Lantus, what would happen? If I were to lose health insurance, could I go at least a month without insulin?
The best way to insure having the longest possible honeymoon phase is to keep the glucose levels well treated with timely insulin injections, if required. It is not a good idea to consider doing without the insulin. This is dangerous and could result in you becoming very sick or worse.
Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.